Skip to content

Research at St Andrews

Copulae on products of compact Riemannian manifolds

Research output: Contribution to journalArticle

Author(s)

School/Research organisations

Abstract

Abstract One standard way of considering a probability distribution on the unit n -cube, [0 , 1]n , due to Sklar (1959), is to decompose it into its marginal distributions and a copula, i.e. a probability distribution on [0 , 1]n with uniform marginals. The definition of copula was extended by Jones et al. (2014) to probability distributions on products of circles. This paper defines a copula as a probability distribution on a product of compact Riemannian manifolds that has uniform marginals. Basic properties of such copulae are established. Two fairly general constructions of copulae on products of compact homogeneous manifolds are given; one is based on convolution in the isometry group, the other using equivariant functions from compact Riemannian manifolds to their spaces of square integrable functions. Examples illustrate the use of copulae to analyse bivariate spherical data and bivariate rotational data.

Close

Details

Original languageEnglish
Pages (from-to)92-98
JournalJournal of Multivariate Analysis
Volume140
Early online date25 Apr 2015
DOIs
Publication statusPublished - Sep 2015

    Research areas

  • Uniform scores, Bivariate, Convolution, Homogeneous manifold, Markov process, Uniform distribution

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Orientations of symmetrical objects

    Jupp, P. E. & Arnold, R., 2019, Applied Directional Statistics: Modern Methods and Case Studies. Ley, C. & Verdebout, T. (eds.). Boca Raton, London, New York: CRC Press, p. 25-44 20 p.

    Research output: Chapter in Book/Report/Conference proceedingChapter

  2. Bimodal or quadrimodal? Statistical tests for the shape of fault patterns

    Healy, D. & Jupp, P., 22 Aug 2018, In : Solid Earth. 9, 4, p. 1051-1060 10 p.

    Research output: Contribution to journalArticle

  3. Statistics of ambiguous rotations

    Arnold, R., Jupp, P. E. & Schaeben, H., May 2018, In : Journal of Multivariate Analysis. 165, p. 73-85

    Research output: Contribution to journalArticle

  4. A general setting for symmetric distributions and their relationship to general distributions

    Jupp, P. E., Regoli, G. & Azzalini, A., Jun 2016, In : Journal of Multivariate Analysis. 148, p. 107-119

    Research output: Contribution to journalArticle

Related by journal

  1. Statistics of ambiguous rotations

    Arnold, R., Jupp, P. E. & Schaeben, H., May 2018, In : Journal of Multivariate Analysis. 165, p. 73-85

    Research output: Contribution to journalArticle

  2. A general setting for symmetric distributions and their relationship to general distributions

    Jupp, P. E., Regoli, G. & Azzalini, A., Jun 2016, In : Journal of Multivariate Analysis. 148, p. 107-119

    Research output: Contribution to journalArticle

  3. Information on parameters of interest decreases under transformations

    Jupp, P. E. & Fewster, R., 2013, In : Journal of Multivariate Analysis. 120, p. 34-39 6 p.

    Research output: Contribution to journalArticle

ID: 186712169

Top